... Several weeks ago, my mother was hospitalized with Bronchial Pneumonia, and while there, the doctor announced that she had a slow heart rate, and stopped the Aricept. Today, I brought her back to her Neurologist, discussed what has been happening with my mother, and mentioned that the GP had stopped the Aricept because of a slow heart rate. The Neurologist to help my mother more, suggested that I start the Aricept again, 5mg dose, because many of her patients show no evidence of heart related issues, and that maybe the slow heart rate issue was due to my mother's Bronchial Illness rather than the medication. She told me to monitor my mother's pulse which I can do through her Oximeter. Your thoughts?
23 Sep 2010
Both meds Donepezil & Namenda do have side effects of slow heart rate, however they are rare in nature, it needs medical attention, you must perhaps seek a second opinion or ask the doctor who prescribed the med to prescribe an alternate which is well tolerated. Perhaps monitoring of the pulse should be done on a regular basis & reported to the doctor, hope she gets well soon, take care.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If the medication is stopped, will there be any serious effect if it is done abruptly as opposed to tapering it off?
1 answer • 4 Aug 2010
1 answer • 31 Aug 2010
My drug ins tells me I have to pay for Aricept because the Donepezil is not avail now although my doctor wrote a prescription for it back in April... ...
1 answer • 27 Oct 2010
my mother was self cathing for neurogenic bladder for approx. 5 plus years but has not been able to for several months.her urologist states as long ...
0 answers • 20 Feb 2012